© Copyright 2012 Anastacia Tohill, Yessica’s Journey Blog. All rights reserved. Please do not copy or download images or text. © Mirror Newspaper
I found this article in the Mirror newspaper and thought it was interesting. It is about how some Bipolar Disorder Antidepressants can make you gain weight. This new pill claims to half the weight gained. It is not available yet through the NHS as they are still researching it. I think it is great that they are doing research into medication which may reduce the side effects of weight gain. Anti-psychotic drugs like Olanzapine can make some people gain weight. I think people with mental health difficulties have enough problems without losing their identity and from many of the other side effects of drugs. I gained over 2 stone and when I looked in the mirror I just did not recognise myself anymore or indeed did anyone else. This can have quite an adverse effect on your wellbeing and confidence, to lose your identity is distressing. I am pleased to say I have now lost around 2 stone since last May and can finally look in the mirror and recognise myself. I am on medication but not on the ones which make you gain weight. Having said that I would not be here if it wasn’t for Olanzapine which got me through my degree and many difficult times. I hope this new drug is effective and also does not have any other bad side effects. I think research is extremely important in improving medication and ways of developing new methods to help people.